Alert archive / Utah / Flash Flood Watches in 2010
Flash Flood Watch 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 27, 2010, 4:21 AM MDT. It took effect at Jul 27, 2010, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 4:21 AM MDT (10:21 UTC)
- In effect from
- Jul 27, 2010, 12:00 PM MDT
- Expired
- Jul 27, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 2:15 PM MDT, 14 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 2:15 PM MDT, 14 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
215 PM MDT MON JUL 26 2010
.SYNOPSIS...SOUTHERLY FLOW WILL BRING MOISTURE INTO NORTHERN UTAH
TODAY. A MOIST AIRMASS WILL REMAIN IN PLACE OVER THE ENTIRE AREA
THROUGH THE REST OF THE WEEK.
&&
.DISCUSSION...THE MONSOONAL SURGE CONTINUES TO ADVANCE ACROSS THE
CWA THIS AFTERNOON. SHEAR AND MOISTURE ARE DISPLACED ACROSS THE
AREA...WITH THE BEST SHEAR IN THE AREAS WITH THE LEAST MOISTURE.
IN ADDITION...A BOUNDARY MOVED THROUGH PORTIONS OF NORTHERN UTAH
THIS MORNING INTO EARLY THIS AFTERNOON. CLOUDY AND SOMEWHAT STABLE
CONDITIONS WILL LIKELY HOLD OFF MUCH CONVECTIVE DEVELOPMENT ACROSS
NORTHWESTERN PORTIONS OF THE STATE.
ACROSS THE SOUTH...SLOW MOVING CONVECTION CONTINUES TO DEVELOP.
ONE PARTICULARLY SLUGGISH STORM DEVELOPED OVER RED CANYON IN SOUTH
CENTRAL UTAH BRINGING A QUICK 3 TO 4 INCHES OF RAIN IN A FEW
HOURS. THESE SLOW MOVING THUNDERSTORMS WILL CONTINUE TO BE A
THREAT ACROSS THE SOUTHERN HALF OF THE STATE...WITH LOCALIZED
FLASH FLOODING A THREAT IN ANY OF THE SLOWER AND HEAVIER
THUNDERSTORMS. SHORT TERM ENSEMBLE GUIDANCE SUGGESTS MUCAPE
NEARING 1000 J/KG OVER SOUTHEASTERN UTAH THIS AFTERNOON...SO EVEN
WITH A LACK OF SHEAR...A FEW BRIEFLY ORGANIZED THUNDERSTORMS MAY
FORM...WITH SMALL HAIL...STRONG AND GUSTY WINDS...AND HEAVY
RAINFALL BEING THE MAIN THREATS.
THE MONSOONAL SURGE CONTINUES OVER THE NEXT FEW DAYS WITH FLASH
FLOODING A CONCERN THROUGH WEDNESDAY.
&&
.AVIATION...THUNDERSTORMS WILL REMAIN ACROSS THE SALT LAKE VALLEY
THIS AFTERNOON INTO THE EVENING. THERE IS A 60 PERCENT CHANCE OF
GUSTY AND ERRATIC WINDS AT THE TERMINAL DUE TO THESE THUNDERSTORMS
FROM MAINLY 23 THROUGH 04Z.
&&
.FIRE WEATHER...THE WESTERN PORTION OF FIRE ZONE 420 HAS HAD AN
INCREASE IN LOW LEVEL MOISTURE DUE TO THE RAIN COOLED AIR MASS OVER
CENTRAL NEVADA SPILLING INTO THAT PORTION OF THE STATE. ALTHOUGH DRY
LIGHTNING IS LESS LIKELY THERE...A GENERAL AREA OF LOW RELATIVE
HUMIDITY STILL EXISTS FROM NORTHERN PORTION OF FIRE ZONE 435
NORTHWARD TO THE IDAHO BORDER. RHS IN THIS SWATH ARE BETWEEN 13 AND
20 PERCENT. THEREFORE ANY HIGH BASED THUNDERSTORMS ACROSS THIS AREA
WILL LIKELY PRODUCE LITTLE IF ANY PRECIPITATION THROUGH EARLY THIS
EVENING BEFORE THE DEEPER MOISTURE ADVANCES NORTHWARD. THEREFORE
THE THREAT OF DRY LIGHTNING REMAINS INTO THIS EVENING. ALL
THUNDERSTORMS SHOULD QUICKLY TRANSITION TO WET BY TUESDAY AS
MOISTURE CONTINUES TO INCREASE. THIS DEEPER MOISTURE LOOKS TO REMAIN
IN PLACE ACROSS THE STATE THROUGH THE WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ433>435.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ420>425.
WY...NONE.
&&
KRUSE/STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jul 26, 6:14 AM MDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 614 AM MDT MON JUL 26 2010 UTZ001>016-019>021-517-518-WYZ021-271215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 614 AM MDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A MOIST AIRMASS WILL SPREAD ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THIS EVENING. STORMS OVER THE NORTH AND WEST WILL GENERATE STRONG MICROBURST WINDS AND DRY LIGHTNING...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. HEAVY RAIN IS POSSIBLE WITH STORMS ACROSS THE FAR SOUTH...WITH A THREAT OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MOIST AIRMASS WILL REMAIN IN PLACE THROUGH MOST OF THE WEEK...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. HEAVY RAIN...ALONG WITH A THREAT OF FLASH FLOODING...WILL BE POSSIBLE WITH STORMS OVER SOUTHERN AND CENTRAL UTAH TUESDAY. THE HEAVY RAIN THREAT WILL SPREAD INTO THE NORTHERN OUTLOOK AREA WEDNESDAY AND THEN CONTINUE ACROSS ALL OF THE OUTLOOK AREA INTO THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:16 PM MDT | Areal Flood Advisory | SLC | Kane | 119 min |
| Jul 26, 7:18 PM MDT | Special Weather Statement | SLC | Garfield | 42 min |
| Jul 26, 8:30 PM MDT | Areal Flood Advisory | SLC | Wayne | 2 hr |
| Jul 27, 1:57 PM MDT | Areal Flood Advisory | SLC | Garfield | 3 hr |
| Jul 27, 3:40 PM MDT | Special Weather Statement | SLC | Sanpete | 50 min |
| Jul 27, 3:45 PM MDT | Special Weather Statement | SLC | 45 min | |
| Jul 27, 4:40 PM MDT | Special Weather Statement | SLC | Juab | 80 min |
| Jul 27, 4:42 PM MDT | Special Weather Statement | SLC | 63 min | |
| Jul 27, 5:24 PM MDT | Areal Flood Advisory | SLC | Kane | 3 hr |
Nearby
Flash Flood Watches in Utah, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.